MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123810
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 03/27/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2005.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2005.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2005 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of composix e/x.Per op notes, "a composix e/x was placed in the abdomen using prolene sutures." (b)(6) 2007 - patient was diagnosed with recurrent ventral hernia thereby underwent repair with the implant of synthetic mesh.Per op notes, "the previous mesh was noted, a synthetic mesh was placed." (b)(6) 2007 - patient was diagnosed with incarcerated ventral hernia anterior to synthetic graft.Per op notes, "noted hematoma to the synthetic mesh, another synthetic mesh was placed." (b)(6) 2008 - patient was diagnosed with small bowel obstruction due to adhesions thereby underwent repair with lysis of adhesions.Per op notes, "a midline incision was made above the umbilicus, there appeared to be a large amount of scar tissue.Noted synthetic mesh, adhesions were taken down." (b)(6) 2009 - patient was diagnosed with infection of abdominal wall mesh thereby underwent repair with partial removal of composix e/x mesh.Per op notes, "noted the composix e/x mesh and was removed partially." v2009 - patient was diagnosed with large recurrent incisional ventral hernia with infected mesh thereby underwent repair with removal of composix e/x mesh.Per op notes, "multiple abscesses were noted in the old mesh, hernia was looked like a composix e/x mesh and it was removed.A synthetic mesh was placed.".

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10604457
Report Number1213643-2020-08897
Device Sequence Number19568435
Product Code FTL
UDI-Device Identifier00801741031212
UDI-Public(01)00801741031212(10)43BPD284
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123810
Device Lot Number43BPD284
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age45 YR
Patient SexMale